Montana, 2007

Winter Weather in Montana, April 9 to 11, 2007

April 9 to 11, 2007 · NWS GGW · 9 events in 9 counties and zones

A slow moving storm system brought periods of wet snow to a portion of northeast Montana. Accumulations were generally in the 2 to 4 inch range during the duration of the event.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GGW wrote it up.

A slow moving storm system brought periods of wet snow to a portion of northeast Montana. Accumulations were generally in the 2 to 4 inch range during the duration of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Apr 9, 1:42 AM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 1:42 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
242 AM MDT MON APR 9 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
EARLY MORNING WATER VAPOR IMAGERY REVEALS A NEGATIVELY-TILTED
SHORTWAVE TROUGH ACROSS WASHINGTON AND OREGON WITH A FOCUSED BAND
OF ASCENT JUST DOWNSTREAM. THIS FEATURE WILL BRING OUR WEATHER
DOWNHILL STARTING ACROSS THE FAR SOUTHWESTERN ZONES LATE THIS
AFTERNOON BEFORE SPREADING NORTHEASTWARD. 00Z NAM AND GFS HAVE
BECOME MORE PROGRESSIVE IN BRINGING THE FRONTAL BOUNDARY THROUGH
THE AREA THIS EVENING RESULTING IN A SLIGHTLY WARMER PROFILE TO
WORK WITH. UKMET TRENDS THIS TROUGH TOO FAR SOUTH AND HAS NOT BEEN
CONSISTENT LATELY. FOR NOW HAVE TAKEN A COMPROMISE BETWEEN THE
FASTER/WARMER NAM AND THE SLIGHTLY SLOWER/COOLER GFS.

EXPECT CLOUD COVER TO RAPIDLY FILL IN THIS AFTERNOON AND
PRECIPITATION WILL START OFF AS RAIN FIRST IN THE SOUTHWEST. DRY
SUB-CLOUD LAYER ROUGHLY 3K FEET DEEP WILL BE OVERCOME WITH TIME
AND WITH HIGH TEMPS EXPECTED TO BE WELL ABOVE FREEZING...PRECIP
TYPE WILL REMAIN LIQUID HERE UNTIL LATE. TRANSITION TO SNOW ALONG/NEAR
A LINE FROM WHITEWATER TO TERRY WILL OCCUR LATE THIS EVENING AS
SURFACE TO 850MB TEMPS COOL ADEQUATELY. EXPECT AREAS FURTHER EAST
OF THIS LINE TO REMAIN ALL SNOW FOR THIS EVENT WITH 2 TO 4 INCH SNOW
ADVISORY POTENTIAL CERTAINLY EXISTING EARLY TUESDAY MORNING BEFORE
TEMPS RECOVER TO ABOVE FREEZING. WILL LET DAY SHIFT EVALUATE THIS
WITH NEWER DATA AS ENOUGH TIME EXISTS BEFORE ONSET OF STEADIEST
SNOW...ROUGHLY O/A 06Z/TUESDAY. MOST OTHER LOCATIONS JUST WEST OF
THIS LINE SHOULD ONLY SEE AN INCH AT MOST. SURFACE FRONTAL
BOUNDARY SWINGS THROUGH MOST AREAS EARLY ON TUESDAY WITH GUSTY
WESTERLY WINDS IN ITS WAKE.

LOWERED POPS ACROSS MUCH OF THE AREA DURING THE DAY TUESDAY AS DRY
POCKET AND ASSOCIATED SUBSIDENCE SHOULD PUT AN END TO THE
ORGANIZED PRECIPITATION UNTIL ANOTHER LOBE OF VORTICITY ROTATES
SOUTHWARD FROM AN UPPER LOW IN SASKATCHEWAN LATER IN THE DAY. EXCEPT
FOR THE FAR SOUTHERN ZONES...TEMP PROFILES ARE COLD ENOUGH FOR ALL
SNOW WITH THIS FEATURE AND SOME POTENTIAL ARISES FOR MINOR SNOW
ACCUMULATIONS. HAVE STAYED JUST BELOW MAV AND MET MOS GUIDANCE FOR
HIGH TEMPS THIS PERIOD WHEREAS THE FORECAST LOWS LOOK REASONABLE.
MCZ

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
MODELS ARE IN GOOD AGREEMENT IN THE EARLY PART OF THE LONG TERM.
SIGNIFICANT STORM SYSTEM WILL TRAVEL WELL TO THE SOUTH OF THE
FORECAST AREA WITH SOUTHERN STREAM OF SPLIT FLOW ALOFT ON
THURSDAY AND THURSDAY NIGHT. INSTEAD...NORTHEAST MONTANA WILL SEE A
WEAK SHORTWAVE ON THE WEAKER ZONAL NORTHERN STREAM ON THURSDAY.
LIMITED MOISTURE WITH THIS WAVE AND SURFACE HIGH PRESSURE YIELDS
LITTLE CHANCE OF PRECIPITATION. WILL KEEP POPS BETWEEN 10 AND 20
PERCENT FOR NOW.

FLOW ALOFT BECOMES NORTHWEST THURSDAY NIGHT AND FRIDAY AHEAD OF AN
UPPER RIDGE THAT WILL AFFECT THE FORECAST AREA ON SATURDAY.
ANOTHER SHORTWAVE MOVES THROUGH THE FORECAST AREA ON FRIDAY WITH
ENOUGH DYNAMICS THAT IT MAY PRODUCE A FEW RAIN SHOWERS MAINLY IN
THE AFTERNOON. WILL MENTION A SLIGHT CHANCE OF SHOWERS OVER PARTS
OF THE AREA ON FRIDAY.

UPPER RIDGE MOVES ACROSS THE AREA ON SATURDAY BRINGING WARM AND
DRY WEATHER. THIS RIDGE MOVES TO THE EAST ON SUNDAY WITH COLD
FRONT PASSING THROUGH FOLLOWED BY UPPER TROUGH ON MONDAY. AT THE MOMENT
THE OPERATIONAL GFS AND ECMWF ARE IN AGREEMENT BUT THE 3 PREVIOUS
RUNS OF THE GFS WERE FASTER THAN THE CURRENT RUN WITH THE TIMING
OF THESE SYSTEMS FOR NEXT SUNDAY AND MONDAY. THERE IS ALSO
DIFFERENCES IN TIMING IN THE GFS ENSEMBLES. WILL MENTION A SLIGHT
CHANCE OF RAIN FOR NOW AND KEEP TEMPERATURES NEAR THE ENSEMBLE
MEAN. FORRESTER

&&

.AVIATION...
VFR CONDITIONS WITH INCREASING MID AND HIGH CLOUDS THIS MORNING.
EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY AFTERNOON. LOW
CLOUDS WILL ARRIVE AFTER 21Z WITH SNOW DEVELOPING BETWEEN 00Z AND
06Z MONDAY. EXPECT CONDITIONS TO WORSEN TO MVFR AND IFR AS THE
SNOW DEVELOPS. GFF

&&

.CLIMATE...
WE STARTED APRIL WITH 6 DAYS IN A ROW WITH HIGHS BELOW 40. THIS
TIES FOR 4TH MOST IN A ROW FOR APRIL. THE RECORD FOR MOST HIGHS
BELOW 40 IN A ROW WERE 11 IN 1940. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 9, 2:52 AM MST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
352 AM MDT MON APR 9 2007

MTZ016>027-059>062-101200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
352 AM MDT MON APR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT
A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL 6 PM TODAY FOR
FORT PECK LAKE. SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP THIS
MORNING BEFORE TAPERING OFF THIS EVENING.

A PACIFIC STORM SYSTEM WILL ENTER THE REGION LATE THIS AFTERNOON
BRINGING A MIX OF RAIN AND SNOW TO MUCH OF THE AREA BY THIS
EVENING BEFORE TAPERING OFF TUESDAY MORNING. THE BEST CHANCE FOR
ACCUMULATING SNOW WILL OCCUR ALONG AND EAST OF A LINE RUNNING FROM
NEAR OPHEIM TO GLENDIVE STARTING TONIGHT. ACCUMULATIONS OF 2 TO 4
INCHES ARE POSSIBLE IN THIS AREA BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STORM SYSTEM WILL BE SLOW TO LEAVE NORTHEAST MONTANA ON
TUESDAY ALTHOUGH THE MAJORITY OF THE PRECIPITATION WILL BE
DIMINISHING IN COVERAGE THROUGHOUT THE DAY. AN UPPER LEVEL
DISTURBANCE WILL PASS THROUGH THE AREA TUESDAY EVENING GENERATING
SOME LIGHT SNOW. ONLY MINOR ACCUMULATIONS FROM THIS SYSTEM ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Richland

When
April 9, 7:30 AM MST to April 11, 10:00 AM MST
Where
Richland forecast zone
Reported by
Trained Spotter
Coordinates
47.788, -104.561 (the zone’s center; the record gives no point)

Winter Weather, Western Roosevelt

When
April 9, 7:00 PM MST to April 11, 12:00 PM MST
Where
Western Roosevelt forecast zone
Reported by
Trained Spotter
Coordinates
48.295, -105.016 (the zone’s center; the record gives no point)

Winter Weather, Eastern Roosevelt

When
April 9, 7:00 PM MST to April 11, 12:00 PM MST
Where
Eastern Roosevelt forecast zone
Reported by
Trained Spotter
Coordinates
48.295, -105.016 (the zone’s center; the record gives no point)

Winter Weather, Wibaux

When
April 9, 7:00 PM MST to April 11, 12:00 PM MST
Where
Wibaux forecast zone
Reported by
Trained Spotter
Coordinates
46.965, -104.249 (the zone’s center; the record gives no point)

Winter Weather, Daniels

When
April 9, 8:00 PM MST to April 11, 11:00 AM MST
Where
Daniels forecast zone
Reported by
Trained Spotter
Coordinates
48.784, -105.549 (the zone’s center; the record gives no point)

Winter Weather, Sheridan

When
April 9, 9:00 PM MST to April 11, 11:00 AM MST
Where
Sheridan forecast zone
Reported by
Trained Spotter
Coordinates
48.721, -104.505 (the zone’s center; the record gives no point)

Winter Weather, Central and Southern Valley

When
April 9, 11:00 PM MST to April 11, 11:00 AM MST
Where
Central and Southern Valley forecast zone
Reported by
Trained Spotter
Coordinates
48.365, -106.667 (the zone’s center; the record gives no point)

Winter Weather, Northern Valley

When
April 9, 11:00 PM MST to April 11, 11:00 AM MST
Where
Northern Valley forecast zone
Reported by
Trained Spotter
Coordinates
48.365, -106.667 (the zone’s center; the record gives no point)

Winter Weather, McCone

When
April 9, 11:00 PM MST to April 11, 11:00 AM MST
Where
McCone forecast zone
Reported by
Trained Spotter
Coordinates
47.645, -105.795 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17738, 17753, 17811, 17814, 15931, 15932, 15930, 17739, 17740.